MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOG BC PNK 20GA X 1.88IN; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOG BC PNK 20GA X 1.88IN; INTRAVASCULAR CATHETER
Model Number 382537
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the insyte autog bc pnk 20ga x 1.88in needle would not retract from the patient.The following information was provided by the initial reporter: "after inserting the iv picc nurse was unable to retract the needle from patient.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: our quality engineer inspected the samples submitted for evaluation.Bd received one partially retracted unit.Upon inspection of received unit it was noted that the button has been pressed and the unit is partially retracted.It was found that the base of the hub has been caught on a lip created at the connection between the grip and barrel.Based on the shape and location of the damage it can be concluded that the defect most likely originated during the manufacturing process.Misalignment of the probe or unit while inserting the plug may result in damage to the grip creating the warped effect observed on the unit.Inspections are performed during setup and periodically during manufacturing per the sampling plan to mitigate and detect the occurrence of this defect.Preventative maintenance of the load plug and inspect plug station was verified to be up to date during the manufacturing of this lot.The reported issue was confirmed.A device history record review showed no non-conformances associated with this issue during the production of this batch.H3 other text : see h.10.

Brand Name
INSYTE AUTOG BC PNK 20GA X 1.88IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key11248868
Report Number1710034-2021-00066
Device Sequence Number3111154
Product Code FOZ
UDI-Device Identifier30382903825371
UDI-Public30382903825371
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K110443
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number382537
Device Catalogue Number382537
Device Lot Number0169618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1